MAUDE Adverse Event Report: BD SUZHOU (MDS) BD UNKNOWN SAF-T-INTIMA; INTRAVASCULAR CATHETER

BD SUZHOU (MDS) BD UNKNOWN SAF-T-INTIMA; INTRAVASCULAR CATHETER
Catalog Number UNKNOWN
Medical Device Problem Codes Retraction Problem (1536); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.B3.The date received by manufacturer has been used for this field.
 
Event or Problem Description
It was reported that bd unknown saf-t-intima drip set with safety catheter stylet separated from needle hereby i would like to inform you of an incident that took place with a patient in our home care organisation.It concerns the product: bd saf-t-intima drip set with safety catheter.Unfortunately, i no longer have the packaging with the serial number.Incident description: after inserting the subcutaneous drip set, i wanted to remove the needle via the safety system.While removing the needle, the system broke in half.The needle was still in the end of the infusion tube and the thin iron wire with white cap had broken off from the needle and was in my hands.I did not expect that with a safety catheter infusion set, something could break off, this made the product unsafe and uncomfortable to work with at this point.I had to remove the drip set from the patient and the patient had to be re-pricked.Unfortunately, i can no longer determine the serial number, but i would like to pass on this incident so that you are informed.I would like to hear your reaction and whether a similar incident has happened more often.
 
Event or Problem Description
No additional informaiton provided.
 
Additional Manufacturer Narrative
A complaint history check was unable to be performed since no material, lot/batch number was provided.A device history review was unable to be performed since no material, lot/batch number was provided.A review of the applicable risk documentation indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.A retain sample analysis could not be performed as no material, batch/lot number was made available for this reported event.The reported defect could not be refuted nor confirmed in the absence of a sample.The root cause cannot be determined for an unconfirmed defect.

Brand Name
BD UNKNOWN SAF-T-INTIMA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou 21502 1
CH   215021
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19932831
Report Number3002601200-2024-00375
Device Sequence Number16825596
Product Code FOZ
UDI-Device Identifier00382903833351
UDI-Public(01)00382903833351
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown